Jump to content
Diabetes forums
  • Welcome To Diabetes Forums!

    Registration is fast, simple and absolutely free so please, join our community today to contribute and support the site.

Archived

This topic is now archived and is closed to further replies.

MsMarginalized

Meloxicam

Recommended Posts

MsMarginalized

Posted this in another thread & thought it might need it's own...

 

So my NP Rx'd me Meloxicam today for the swelling in my joints. She's ordered the RA/Inflammation blood panel & should be calling me Monday with the results.

 

I'm of 2 minds on this: I want my symptoms alleviated....BUT I've heard some bad things about these COX-2 inhibitors.

 

Anyone around here take this stuff? What was your experience?

 

Thanks in advance!

Share this post


Link to post
Share on other sites
Jan B

I took it for a few months, and it didn't do a bit of good. However, if you don't have any immediate side effects, AND it helps, it might be worth taking for a while. You have read about it, right?

Share this post


Link to post
Share on other sites
MsMarginalized

I'm looking into it now...what I "know" about it is just the general terms that Cox-2 inhibitors can be dangerous. I saw tonight that the Meloxicam seems to be nicer to the GI tract.

 

Do you have any resource in particular that you've read?

Share this post


Link to post
Share on other sites
Jan B

Through general searching, I'll bet you find the following: All NSAIDS, in larger doses, and taken for long periods of time, can increase the chance of heart attack and stroke. In addition, they can be harmful to the stomach. I'm a little biased, having experienced a damaged stomach (non-stop vomiting, severe pain and half brown stomach seen from being scoped) from Naproxen, specifically. Looking back, I did have a knawing pain in my stomach a few months before my first ER visit. My second ER visit is when I was finally scoped and told never to take ANY aspirin or NSAID again.

 

However, everyone doesn't experience the damage! Some people are helped tremendously. My own granddad took NSAIDS for 40 years for his OA, and never had any heart or stomach problems.

 

If I were you, I'd just try it first to see if it helps your joints. Then, go from there! And never take more than absolutely necessary.

 

If Mobic (Meloxicam) is a bit better for the GI tract, that's great! That's what I was told too, and that particular drug did not hurt me at the time. I think the cumulative effect is what hurt me. If I am not making sense, say so!!!

Share this post


Link to post
Share on other sites

×

Important Information

By using this site, you agree to our Terms of Use.